Jump to content

Photo

Is This Acne? 30 Yr Old/male


5 replies to this topic

#1 giveback

giveback

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 249
    Likes: 3
About Me
  • Joined: 06-April 07

Achievements

     

Posted 17 October 2013 - 04:13 AM

Hi im a 30 yr old male. Took accutane when i was a teen, cured my cystic acne on my NOSE and CHEEKS. But it didnt cure my chin acne.

 

Been a religious user of the acne.org regimen for 8 years which has kept me 98% clear but i still often get huge red inflamed pimples on my chin but they never get infected or turn to a HEAD which was a good thing cos i never scarred from that. I juts put bp on top and they go away within 7-10 days. with no SCARS

 

BUT starting last year, only last year that these huge bumps will get infected, oozing pus, and leave scars which got me really depressed.  I immediately went to my derm, did cortisone injections and course of 1 week antibiotics and they went away but unfortunately they left scars.

 

2 months ago i had enough and asked for accutane. During that time i only had one bump on chin so the derm said lets just try 10mg a day and see what happens. So now im day 67 of 10mg a day.

 

 

 

This happened 3 days ago, so they start out like that one in the middle.. its that small white stuff that when u squeeze it, white stringy stuff will come out.

 

 

DAY 64 of 10mg a day

 

wan4_zps00cef8be.jpg

[/URL]

 

DAY 65

 

Then it will become like this. Very inflamed and painful/throbbing pimple. Im used to getting bumps this big before  but they were harmless because they never turn to a head and just go away. BUT NOT ANYMORE!!

 

 

1392782_10153360321230113_1626084794_n_z

 

 

 

DAY 66

 

 

AND NOW IT MORPHS INTO THIS INFECTED PIECE OF DEPRESSING SH1@#!$%^&

 

 

 

 

 

20131016_123001_resized_zpsd185d35d.jpg[/URL]

 

 

Went to the derm yesterday, she said " that is really ACNE" and increased my dosage to accutane 20mg a day and to see her after 2 weeks. She injected it and drained the pus but it really destroyed my skin. Blood everywhere.  Right now there is a huge hole on where the pus was. GOD DAMNIT for that, I'm sure she knew that my skin was really thin from accutane but she went really aggressive. I cried driving home thinking it will scar badly sad.png. You see im done with scars..im 30! ive dealt with scarring acne when i was a teen. I cant take it anymore today.  By the way, the derm i went to is well known in my country. She has been in practice for 18 years and one of the best here in the Philippines. Got me thinking why she really went aggressive when she knew im taking accutane.

 

I don't get boils/cysts anywhere else now, just on the chin  Again, These boils or whatever they are really called start as something that looks a bit like a whitehead but its underground, the skin is more raised because you can feel a small bump.  If I squeeze them during the early stages,  white stringy stuff comes out or sometimes hard grainy rice stuff comes out. It varies. If I am lucky, after squeezing them all out, they go away.



Any advice, or anyone have this problem? I'd be grateful for your feedback. It's really getting me down. Many thanks.


Edited by ironhide, 17 October 2013 - 11:55 PM.


#2 mrsrobinson

mrsrobinson

    Member

  • Site Watch
  • Posts & Likes
    Posts: 640
    Likes: 128
About Me
  • Gender:Female
  • Location:New York
  • Joined: 22-December 09

Posted 17 October 2013 - 11:01 AM

They aren't cysts, those don't have a head, these do.  But still frustrating for sure.  I would spot with SA peel like 10% or do BP 10%, just on that spot to dry it up.

 

I know that we are all told not to pop these, but if you do it the right way, the sterile way, it can speed healing....search this site for tips there, but essentially when it's really white like that take a small sterile needle and prick the top gently then express with clean hands and a tissue.  Very gently, then spot treat with either the SA or BP, and leave it alone.  Constant picking causes scarring.

 

The low dose accutane should help but it may take a while, but good for you on the low dose, it saves you from a lot of nasty side effects, trade off is much longer to work.  I think it is a very smart trade off!



#3 13yearsofAcne

13yearsofAcne

    Junior Member

  • Members
  • Posts & Likes
    Posts: 99
    Likes: 22
About Me
  • Gender:Male
  • Joined: 07-December 11

Posted 17 October 2013 - 11:57 AM

Looks like you have pseudofolliculitis barbae or sycosis barbae.

 

All you need to do is stop trimming your beard.

 

Don't apply BP because;

1. It will promote unnecessary deposition of melanin (hyperpigmenation).

2. Bacteria are not causative, they are only opportunistically joining in the foreign body reaction.

 

Thank me someday ;)



#4 giveback

giveback

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 249
    Likes: 3
About Me
  • Joined: 06-April 07

Achievements

     

Posted 17 October 2013 - 08:28 PM

I trim with an electric clipper. Is that bad? I stopped shaving many many years ago.

So you think accutane will not help even with the increased dosage?

Do i need to find another derm? Because my current one assured me it was acne. Hormonal acne.


Edited by ironhide, 17 October 2013 - 09:38 PM.


#5 giveback

giveback

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 249
    Likes: 3
About Me
  • Joined: 06-April 07

Achievements

     

Posted 17 October 2013 - 08:44 PM

And also i wake up everyday with random white spots on my nose. Forgive me for my gross nose. Those holes/scars on nose are from the cystic acne i was talking bout when i was a teen

 

wan5_zps36c3cc32.jpg

 

This still happens even if i put differin/bp combo, acne.org regimen or the low dose tane which im currently taking.

 

I dont know if it has anything to do with my chin problem.

 

Other than that, my cheeks are clear (remained clear even after stopping the acne.org regimen and going to low dose tane) with just the occasional clogged pores which dont really bother me right now and also my forehead is 100% clear.


Edited by ironhide, 17 October 2013 - 08:52 PM.


#6 13yearsofAcne

13yearsofAcne

    Junior Member

  • Members
  • Posts & Likes
    Posts: 99
    Likes: 22
About Me
  • Gender:Male
  • Joined: 07-December 11

Posted 18 October 2013 - 11:47 AM

You have black dots on your nose which might be Trichostasis Spinulosa or just plain old Acne Vulgaris.






0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users